MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE

EDWARDS LIFESCIENCES EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT; HEART-VALVE, NON-ALLOGRAFT TISSUE
Model Number 11060A27
Medical Device Problem Codes Fluid/Blood Leak (1250); Gradient Increase (1270); Difficult to Open or Close (2921); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Thrombocytopenia (4431); Thrombosis/Thrombus (4440); Insufficient Information (4580)
Date of Event 12/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: additional manufacturer narrative: the investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Event or Problem Description
It was reported that a 27mm 11060a after an implant duration of 2 - 3 weeks has the noncoronary leaflet which is not functioning properly and is fixing in a partially open position creating stenosis and regurgitation.The patient is scheduled to undergo a valve-in-valve procedure on (b)(6) 2024.
 
Additional Manufacturer Narrative
The device history record (dhr) review was completed and this device passed all manufacturing and sterilization inspections prior to release for distribution.Thrombosis is a well-recognized complication of prosthetic devices.Device thrombosis is the formation of blood clots on the device/graft.There may be cases of incidental finding by imaging (ct scan) of thicken leaflets (halt) when the patient will benefit from a close follow-up and may be treated with oral anticoagulant.The instructions for use (ifu) have been reviewed and no inadequacies have been identified with regard to warnings, contraindications, and the directions/conditions for the successful use of the device.The reported type of event is included in the ifu.The most likely cause is due to another device.
 
Event or Problem Description
It was reported through the patient support center, that a 27mm 11060a underwent a valve-in-valve procedure after an implant duration of 28 days due to leaflet not functioning properly, stenosis, insufficiency, and thrombus caused by non-edwards device with hit.The tavr was performed with an 26mm 9755rsl transcatheter valve.Patient initially underwent aortic root replacement with 27mm konect with impella placement on (b)(6) 2023.Echo showed noncoronary leaflet is not functioning properly and surgeon suspected it was because of the impella device.The patient developed hit and was placed on argotroban.On (b)(6) 2023 impella was removed complicated by bleeding.Tee showed both narrowing and insufficiency of the bioprosthetic valve related to partial thrombosis in the setting of hit, with at least two of the three leaflets with restricted motion positioned adjacent to the native rcc and lcc.The patient was deemed a poor surgical candidate.On (b)(6) 2024, a valve-in-valve was performed with a 26mm s3ur.Tee post implant of transcatheter valve showed good valve positioning and no perivalvular leak.The patient left the cticu in stable condition.On pod #44, the patient was discharged home.
 
Additional Manufacturer Narrative
 
Event or Problem Description
It was reported that a 27mm 11060a underwent a valve-in-valve procedure after an implant duration of 28 days due to leaflet not functioning properly, stenosis, insufficiency, and thrombus caused by non-edwards device with hit.The tavr was performed with an 26mm 9755rsl transcatheter valve.Patient initially underwent aortic root replacement with 27mm konect with impella placement on (b)(6) 2023.Echo showed noncoronary leaflet is not functioning properly and surgeon suspected it was because of the impella device.The patient developed hit and was placed on argotroban.The impella was removed complicated by bleeding.Medical records showed on tee both narrowing and insufficiency of the bioprosthetic valve related to partial thrombosis in the setting of hit, with at least two of the three leaflets with restricted motion positioned adjacent to the native rcc and lcc.The patient was deemed a poor surgical candidate; therefore, a valve-in-valve was performed with a 26mm s3ur.Tee post implant of transcatheter valve showed good valve positioning and no perivalvular leak.The patient left the cticu in stable condition.

Brand Name
EDWARDS KONECT RESILIA AORTIC VALVED CONDUIT
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
irvine, CA 92614
9492506615
MDR Report Key18511275
Report Number2015691-2024-00412
Device Sequence Number6985036
Product Code LWR
UDI-Device Identifier00690103201390
UDI-Public(01)00690103201390(17)260808
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P150048
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/08/2026
Device Model Number11060A27
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/22/2023
Supplement Date Received by Manufacturer01/16/2024
02/21/2024
Initial Report FDA Received Date01/15/2024
Supplement Report FDA Received Date02/07/2024
02/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention; Other; Hospitalization;
Patient Age76 YR
Patient SexMale